Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 6, NWS Great Falls, MT

March 7, 2009

NWS Great Falls, MT issued this high wind warning at Mar 7, 2009, 6:35 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 6:35 AM MST (13:35 UTC)
Expired
Mar 7, 2009, 2:37 PM MST
In force
8 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 071335
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
635 AM MST SAT MAR 7 2009


MTZ009-072145-
/O.NEW.KTFX.HW.W.0006.090307T1335Z-090308T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
635 AM MST SAT MAR 7 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH WILL CONTINUE
THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
000 
WWUS75 KTFX 072137
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
237 PM MST SAT MAR 7 2009


MTZ009-072245-
/O.CAN.KTFX.HW.W.0006.000000T0000Z-090308T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
237 PM MST SAT MAR 7 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

SOME LOCATIONS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT MAY STILL
SEE GUSTS NEAR 50 MPH DURING THROUGH THIS EVENING BUT WIDESPREAD
HIGH WINDS ARE NOT EXPECTED.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 7, 4:35 AM MST, 2 hours earlier.

Area forecast discussion, Mar 7, 4:35 AM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
435 AM MST SAT MAR 7 2009

UPDATED AVIATION SECTION

.DISCUSSION...

TODAY THROUGH MONDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE
WILL PASS OVER THE REGION SATURDAY BRINGING INCREASING CLOUDS
LATER IN THE DAY. GUSTY SOUTHWEST WINDS WINDS WILL CONTINUE TODAY
HELPING KEEP MAX TEMPS HIGHER THAN NORMAL. EVEN STRONGER SOUTHWEST
WINDS WILL DEVELOP ALONG THE NORTHERN ROCKIES. A TROF DROPS OVER
SOUTHERN IDAHO BY EARLY SUNDAY BRINGING STRONGER WINDS THROUGH
SOUTHERN IDAHO AND SOUTHWEST MONTANA. THE ASSOCIATED COLD FRONT
WILL MOVE ACROSS THE CANADIAN BORDER SUNDAY MORNING BRINGING WITH
IT LIGHT SNOW. THE EXACT PLACEMENT OF THE FRONT WILL BE IMPORTANT
FOR DETERMINING HIGH TEMPS AND SNOWFALL ACROSS THE REGION. GUS

MONDAY NIGHT THOUGH THURSDAY NIGHT...NO SIGNIFICANT CHANGES TO THE
MEDIUM RANGE FORECAST. MODELS CONTINUE TO PUSH A DEEP UPPER TROF
OVER THE AREA MONDAY NIGHT AND TUESDAY. THIS FEATURE HAS VERY COLD
AIR ASSOCIATED WITH IT...GENERALLY TEENS TO SINGLE DIGIT HIGH
TEMPERATURES ARE ON TAP FOR MONDAY AND TUESDAY. UPSLOPE SURFACE
CONDITIONS WILL SPELL A POTENTIAL FOR SIGNIFICANT ACCUMULATING
SNOW...GENERALLY ACROSS THE CENTRAL PORTION OF THE COUNTY WARNING
AREA. BY LATE TUESDAY THE UPPER TROF HAS MOVED TO EASTERN MONTANA
LEAVING THE AREA UNDER THE INFLUENCE OF AN UNSTABLE NORTHWEST FLOW
ALOFT AND SUBSEQUENT INSTABILITY SNOW SHOWERS. AN UPPER RIDGE
CONTINUES TO BUILD OVER THE WEST COAST WEDNESDAY AND CONDITIONS
BEGIN A DRYING TREND WEDNESDAY AFTERNOON THROUGH THURSDAY.
TEMPERATURES WILL BE WELL BELOW SEASONAL AVERAGES TO START THE WEEK
BUT REACH SEASONAL AVERAGES BY THURSDAY.

FRIDAY AND SATURDAY...A HIGH PRESSURE RIDGE IN PLACE WILL BEGIN TO
FLATTEN AS ANOTHER PACIFIC LOW PRESSURE SYSTEM MOVES INTO THE
PACIFIC NORTHWEST. TEMPERATURES ARE EXPECTED TO BE ABOVE SEASONAL
AVERAGES ON THE CENTRAL PLAINS AND THE SOUTHWEST MOUNTAINS. SAUCIER

&&

.AVIATION...
UPDATED 1135Z.
HIGH PRESSURE ALOFT WILL REMAIN OVER THE AREA TODAY. SOME HIGH
CLOUDS WILL BEGIN TO MOVE ACROSS THE AREA BY LATE THIS MORNING. A
LEE SIDE SURFACE TROF WILL STRENGTHEN AND ALLOW FOR GUSTY
WINDS...ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS. AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE
OF SNOW TO THE MOUNTAINS TONIGHT AND ISOLATED SNOW SHOWERS OVER THE
PLAINS. VFR CONDITIONS PREVAIL WITH AREAS OF MVFR AND MOUNTAIN
OBSCURMENT IN THE VICINITY OF SNOW TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  43  16  28  -1 /  10  20  70  60
CTB  38   8  17  -7 /  10  20  70  60
HLN  43  15  30   9 /  10  40  50  30
BZN  41  17  34  12 /  10  50  50  50
WEY  27   9  29  11 /  20  50  80  50
DLN  36  16  32   9 /  10  40  50  30
HVR  35  11  21  -3 /  10  20  60  40
LWT  40  19  26   2 /  10  20  50  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GUSTAFSON
LONG TERM...EMANUEL/SAUCIER
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 7, 5:15 AM MST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
515 AM MST SAT MAR 7 2009

MTZ009>014-044>051-054-081215-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
515 AM MST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST MONTANA
SATURDAY NIGHT. THIS SYSTEM WILL LIKELY BRING ADDITIONAL SNOWFALL
TO PORTIONS OF SOUTHWEST MONTANA AS WELL AS COLDER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD AND SOMEWHAT UNSETTLED WEATHER PATTERN WILL RETURN TO THE
REGION SUNDAY THROUGH THE FIRST HALF OF NEXT WEEK. A VERY COLD
AIRMASS WILL SURGE INTO THE REGION SUNDAY AND REMAIN OVER MUCH OF
NORTH CENTRAL MONTANA THROUGH AT LEAST TUESDAY. TEMPERATURES WILL
LIKELY FALL BELOW ZERO FOR OVERNIGHT LOW TEMPERATURES WITH
DAYTIME HIGH TEMPERATURES IN THE SINGLE DIGITS TO LOW TEENS ABOVE
ZERO. OCCASIONAL LIGHT SNOW IS ALSO POSSIBLE FROM LATE SUNDAY
THROUGH EARLY NEXT WEEK WITH SOME ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052-053-055-081215-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
515 AM MST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST MONTANA
SATURDAY NIGHT. THIS SYSTEM WILL LIKELY BRING ADDITIONAL SNOWFALL
TO PORTIONS OF SOUTHWEST MONTANA AS WELL AS COLDER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT SNOWFALL WILL CONTINUE INTO SUNDAY MORNING. THIS SYSTEM
WILL LIKELY BRING ADDITIONAL SNOWFALL TO PORTIONS OF SOUTHWEST
MONTANA AS WELL AS COLDER CONDITIONS FROM SUNDAY THROUGH EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 7, 5:05 AM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
505 AM MST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY SNOW       14 WSW BABB             48.78N 113.72W
03/05/2009  M6.0 INCH        GLACIER            MT   MESONET

            6 HR SNOWFALL AT MANY GLACIER SNOTEL ELEVATION 4900 FT
            MSL

0700 PM     HEAVY SNOW       24 W BYNUM              47.98N 112.83W
03/05/2009  M6.0 INCH        TETON              MT   MESONET

            6 HR SNOWFALL AT WALDRON SNOTEL ELEVATION 5600 FT MSL

0700 AM     SNOW             29 W CHOTEAU            47.81N 112.81W
03/06/2009  M6.2 INCH        TETON              MT   MESONET

            24-HOUR SNOWFALL TOTAL OF 6.2 INCHES ENDING 7AM MST AT
            WALDRON ELEVATION 5600 FEET.

0700 AM     SNOW             10 NNW LINCOLN          47.09N 112.76W
03/06/2009  M14.5 INCH       LEWIS AND CLARK    MT   MESONET

            24-HOUR SNOWFALL TOTAL OF 14.5 INCHES ENDING 7AM MST AT
            COPPER CAMP ELEVATION 6950 FEET.

0700 AM     SNOW             14 WSW BABB             48.78N 113.72W
03/06/2009  M7.3 INCH        GLACIER            MT   MESONET

            24-HOUR SNOWFALL TOTAL OF 7.3 INCHES ENDING 7AM MST AT
            MANY GLACIER ELEVATION 4900 FEET

0700 AM     SNOW             6 SW WEST YELLOWSTONE   44.60N 111.19W
03/06/2009  M8.6 INCH        GALLATIN           MT   MESONET

            24-HOUR SNOWFALL TOTAL OF 8.6 INCHES ENDING 7AM MST
            ELEVATION 7750 FEET.

0700 AM     SNOW             7 SW WEST YELLOWSTONE   44.59N 111.21W
03/06/2009  M9.5 INCH        GALLATIN           MT   MESONET

            24-HOUR SNOWFALL TOTAL OF 9.5 INCHES ENDING 7AM MST AT
            BLACK BEAR ELEVATION 8170 FEET.

1000 AM     SNOW             VIRGINIA CITY           45.30N 111.94W
03/06/2009  E7.0 INCH        MADISON            MT   LAW ENFORCEMENT

            24-HOUR SNOWFALL TOTAL ESTIMATED 7 INCHES ENDING AT 10AM
            MST ELEVATION 5773 FEET

0100 PM     HEAVY SNOW       7 SW WEST YELLOWSTONE   44.59N 111.21W
03/06/2009  M12.0 INCH       GALLATIN           MT   MESONET

            24HR SNOWFALL AT BLACK BEAR SNOTEL ELEVATION 8150 FT MSL

&&

JNS

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.